Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Antidepressants

Question: Chest pressure after taking respidol


 gdoty2002 - Fri Sep 25, 2009 8:23 pm

I started getting panic attacks about 2 months ago. I was prescribed resperidol 1.5 mg which was 1 and 1/2 pills a day. After two weeks she told me to double it to three. Well I thought she meant three pills so I was taking six mg double what I was supposed to. Into the second week I started to have chest pressure and breathing problems. After she found out I took more then I should have she took me off of it immediately. I wasn't weened off of it. My chest was bothering me so bad I went to the emergency room. They did blood tests and an EKG and everything was ok. He thought it was just muscle pain. It has been a week since I went to the er and my chest is still sore and I have to take deep breaths if I exert myself. I don't know if this is something to worry about or if it could be from panic but it is constant. I am taking Xanax for the anxiety when I need it I can't even work. I am going to a pyschologist on Mon. Thanks.
 Theresa Jones, RN - Wed Oct 21, 2009 7:20 am

User avatar Hi gdoty2002,
One of the listed side effects of Risperdal is a fast heart beat or palpitations. This of course in turn can cause a feeling of chest discomfort and shortness of breath. Aside from the medication, the history of panic attacks alone may also cause these symptoms. I am glad to hear that your visit to the emergency room identified no abnormalities. I also hope your visit to the Psychologist is very helpful. Best wishes!
Sincerely,
Theresa Jones, RN

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us